MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 350 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 350 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802153
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher than expected vitros ammonia (amon) result was obtained from a vitros liquid performance verifier (lpv) processed using vitros chemistry products amon slides lot 1020-0265-3649 on a vitros 350 chemistry system.Vitros lpv i lot d1516 result of 112.3 umol/l versus an expected result of 42.6 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected vitros amon result was obtained when processing a control fluid during precision testing.No results were reported out of the laboratory.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a higher than expected vitros ammonia (amon) result was obtained from a vitros liquid performance verifier (lpv) processed using vitros chemistry products amon slides lot 1020-0265-3649 on a vitros 350 chemistry system.The assignable cause of the higher than expected vitros amon result is an instrument issue related to microslide incubator contamination.The results of a vitros amon within run precision test were not within expectations.The cause of the microslide incubator contamination is likely due to user error as the customer had been using ammonia based cleaning products on the analyzer cabinetry, on the outside of the analyzer prior to the event.The customer performed maintenance actions on the vitros 350 system which included replacing the evaporation caps and cleaning the incubator slots.Following maintenance actions, the results of a vitros amon precision test were within ortho acceptable guidelines.Additionally, following a recalibration event, vitros lpv fluid results were acceptable verifying vitros reagent and instrument performance.

Brand Name
VITROS 350 CHEMISTRY SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20128832
Report Number1319681-2024-00049
Device Sequence Number15324064
Product Code JJE
UDI-Device Identifier10758750002054
UDI-Public(01)10758750002054
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802153
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Initial Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown